Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 279, NWS Louisville, KY

August 22, 20174 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Aug 22, 2017, 5:25 PM EDT for 4 counties in Kentucky. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2017, 5:25 PM EDT (21:25 UTC)
Expired
Aug 22, 2017, 6:00 PM EDT
In force
35 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Anderson County, KY, Nelson County, KY, Shelby County, KY, Spencer County, KY

The radar

The Louisville radar (KLVX), 53 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 22, 12:39 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2017-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 793 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2017-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
793 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted.

730 
WUUS53 KLMK 222125
SVRLMK
KYC005-179-211-215-222200-
/O.NEW.KLMK.SV.W.0279.170822T2125Z-170822T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
525 PM EDT TUE AUG 22 2017

The National Weather Service in Louisville has issued a

* Severe Thunderstorm Warning for...
  Spencer County in central Kentucky...
  Southeastern Shelby County in central Kentucky...
  Northeastern Nelson County in central Kentucky...
  Western Anderson County in central Kentucky...

* Until 600 PM EDT

* At 524 PM EDT, a severe thunderstorm was located near Taylorsville,
  moving east at 45 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Taylorsville, Wakefield, Yoder, Highgrove, Waterford, Rivals,
  Wayside, Gee, Klondyke and Crenshaw.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Damaging winds and continuous cloud to ground lightning is occurring 
with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3812 8503 3794 8508 3796 8552 3798 8551
      3799 8549 3800 8551 3806 8549 3809 8547
TIME...MOT...LOC 2124Z 265DEG 40KT 3801 8546 

HAIL...<.75IN
WIND...60MPH
 
$$

SCHOETTMER
3 follow-up statements
018 
WWUS53 KLMK 222139
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
539 PM EDT TUE AUG 22 2017

KYC179-222149-
/O.CAN.KLMK.SV.W.0279.000000T0000Z-170822T2200Z/
Nelson KY-
539 PM EDT TUE AUG 22 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NELSON COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 900 PM EDT for
central Kentucky.

LAT...LON 3812 8503 3794 8508 3795 8516 3797 8517
      3796 8525 3797 8533 3809 8534
TIME...MOT...LOC 2139Z 265DEG 40KT 3802 8525 

$$

KYC005-211-215-222200-
/O.CON.KLMK.SV.W.0279.000000T0000Z-170822T2200Z/
Spencer KY-Shelby KY-Anderson KY-
539 PM EDT TUE AUG 22 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHEASTERN SPENCER...SOUTHEASTERN SHELBY AND WESTERN ANDERSON
COUNTIES...

At 539 PM EDT, a severe thunderstorm was located near Taylorsville,
moving east at 45 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Taylorsville, Wakefield, Wayside, Gee, Harrisonville, Little Mount,
Van Buren, Junte, Mount Eden and Klondyke.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3812 8503 3794 8508 3795 8516 3797 8517
      3796 8525 3797 8533 3809 8534
TIME...MOT...LOC 2139Z 265DEG 40KT 3802 8525 

HAIL...<.75IN
WIND...60MPH
 
$$

SCHOETTMER
210 
WWUS53 KLMK 222151
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
551 PM EDT TUE AUG 22 2017

KYC005-211-215-222200-
/O.CON.KLMK.SV.W.0279.000000T0000Z-170822T2200Z/
Spencer KY-Shelby KY-Anderson KY-
551 PM EDT TUE AUG 22 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR EAST CENTRAL SPENCER...SOUTHEASTERN SHELBY AND NORTHWESTERN
ANDERSON COUNTIES...

At 550 PM EDT, a severe thunderstorm was located 10 miles west of
Lawrenceburg, moving east at 45 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Wayside, Junte, Gee, Mount Eden, Harrisonville and Glensboro. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3797 8507 3798 8516 3807 8522 3812 8503
TIME...MOT...LOC 2150Z 265DEG 40KT 3803 8508 

HAIL...<.75IN
WIND...60MPH
 
$$

SCHOETTMER
616 
WWUS53 KLMK 222159
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
559 PM EDT TUE AUG 22 2017

KYC005-211-215-222208-
/O.EXP.KLMK.SV.W.0279.000000T0000Z-170822T2200Z/
Spencer KY-Shelby KY-Anderson KY-
559 PM EDT TUE AUG 22 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SPENCER...
SOUTHEASTERN SHELBY AND NORTHWESTERN ANDERSON COUNTIES WILL EXPIRE AT
600 PM EDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

A severe thunderstorm watch remains in effect until 900 PM EDT for
central Kentucky.

Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.

LAT...LON 3797 8507 3798 8516 3807 8522 3812 8503
TIME...MOT...LOC 2158Z 265DEG 40KT 3804 8499 

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:30 PM EDT, 2 hours 55 minutes earlier.

Area forecast discussion, Aug 22, 2:30 PM EDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
230 PM EDT Tue Aug 22 2017

.Short Term...(This evening through Wednesday night)
Issued at 200 PM EDT Tue Aug 22 2017

Past these next few hours, the rest of the forecast looks great for
late August and for outdoor activities. But first, we have to deal
with a cold frontal passage and the storms developing ahead of it in
a fairly humid airmass. Will be dropping parts of the watch in
increments over the next few hours as we stabilize behind it. Cannot
rule out some development behind the northern line...as do have some
outflow boundaries that could spark a second round over southern
Indiana closer to the front. That front should be through our region
by late evening, with northwest winds bringing in pleasant weather.

Wednesday, high pressure will settle into the mid-MS valley. Highs
should be in the 70s for many locations, nearly 10 degrees below
normal. Temperatures Wed. night under light winds should fall to
the 50s.

&&

.Long Term...(Thursday through Tuesday)
Issued at 225 PM EDT Tue Aug 22 2017

That surface high should shift north of the region and keep us dry
at least into the weekend. The GEM starts bringing in some tropical
moisture from the south Sunday, whereas the GFS/00Z Euro hold back
that precip till the Mon/Tue time frame. 00Z GEFS ensemble holds
things back till Sun. night, so will lean in that direction as well
and keep rain chances limited to just the far southern KY.

Temperatures for the week look to remain below normal, perhaps
allowing us to have our first solidly below normal month in quite a
while.

&&

.Aviation...(18Z TAF Issuance)
Issued at 135 PM EDT Tue Aug 22 2017

Bands of showers and thunderstorms orinted NE to SW have developed
out ahead of a cold front. As of this writing, the cold front was
still draped from northern Indiana back through central IL/MO. The
main aviation impact through early evening will be gusty SW winds
and an occasional thunderstorm with associated vsbys drops. Vsbys
will likely drop to IFR in heavier showers. Although prevailing
winds are southwest ahead of the cold front, localized winds may
shift westerly or even northwesterly after an individual band moves
through. Occasional gusts to around 20 kts are expected through
early evening as well.

As convection moves out late tonight into Wednesday morning, MVFR
stratus is likely to develop at BWG/LEX until the low level moisture
can clear the state. The rest of Wednesday looks dry and VFR, with
scattered cumulus and a 5-8 kt northerly wind.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...RJS
Long Term...RJS
Aviation...EBW
Hazardous weather outlook, Aug 22, 5:00 PM EDT, 25 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
500 PM EDT Tue Aug 22 2017

KYZ024-025-027>031-033>043-045>049-053>057-063>067-232100-
Breckinridge-Meade-Grayson-Hardin-Bullitt-Jefferson-Oldham-Henry-
Shelby-Franklin-Scott-Harrison-Spencer-Anderson-Woodford-Fayette-
Bourbon-Nicholas-Nelson-Washington-Mercer-Jessamine-Clark-Larue-
Marion-Boyle-Garrard-Madison-Hart-Green-Taylor-Casey-Lincoln-
Including the cities of Hardinsburg, Brandenburg, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, New Castle,
Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville,
Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown,
Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville,
Lebanon, Danville, Lancaster, Richmond, Horse Cave, Greensburg,
Campbellsville, Liberty, and Stanford
500 PM EDT Tue Aug 22 2017 /400 PM CDT Tue Aug 22 2017/

...SEVERE THUNDERSTORM WATCH 462 IN EFFECT UNTIL 9 PM EDT /8 PM CDT/
THIS EVENING...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Thunderstorms are likely this evening as a cold front sweeps through
the Ohio Valley. A few severe storms are forecast, with the main
threat being damaging wind gusts. Other concerns will be brief heavy
rain, small hail, and lightning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

INZ076>079-083-084-089>092-KYZ023-032-232100-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Trimble-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Bedford, and Milton
500 PM EDT Tue Aug 22 2017 /400 PM CDT Tue Aug 22 2017/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report any strong winds or wind damage in
storms this afternoon and evening.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

KYZ026-061-062-070>078-081-082-232100-
Ohio-Butler-Edmonson-Logan-Warren-Simpson-Allen-Barren-Monroe-
Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of Hartford, Morgantown, Brownsville,
Russellville, Bowling Green, Franklin, Providence, Scottsville,
Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville,
and Albany
400 PM CDT Tue Aug 22 2017

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Scattered to numerous thunderstorms are forecast this evening as a
cold front sweeps through Kentucky. The main hazards will be
gusty winds, heavy rain, and lightning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

13

In the hours before

Special weather statement, Aug 22, 1:53 PM EDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Louisville KY
153 PM EDT TUE AUG 22 2017

KYZ054-064>067-076-077-221830-
Metcalfe-Marion-Taylor-Lincoln-Casey-Adair-Green-
153 PM EDT TUE AUG 22 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL LINCOLN...
SOUTHEASTERN GREEN...SOUTHEASTERN MARION...TAYLOR...CENTRAL CASEY...
CENTRAL METCALFE AND ADAIR COUNTIES...

At 153 PM EDT/1253 PM CDT/, radar indicated strong thunderstorms were
located along a line extending from 12 miles north of Liberty to 8
miles east of Campbellsville to near Edmonton. Movement was east at
20 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Liberty, Campbellsville, Columbia, Edmonton, Hustonville,
Bradfordsville, Peytons Store, Pickett, Curtis and Absher.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3691 8572 3735 8539 3752 8514 3747 8471
      3721 8497 3717 8503 3719 8504 3711 8510
      3693 8534 3694 8545 3692 8546
TIME...MOT...LOC 1753Z 273DEG 18KT 3749 8499 3732 8519 3694 8564

SCHOETTMER
Special weather statement, Aug 22, 2:09 PM EDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Louisville KY
209 PM EDT TUE AUG 22 2017

KYZ049-055>057-066-067-221845-
Boyle-Clark-Lincoln-Madison-Garrard-Casey-
209 PM EDT TUE AUG 22 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN LINCOLN...
GARRARD...SOUTHERN CLARK...SOUTHEASTERN BOYLE...MADISON AND NORTH
CENTRAL CASEY COUNTIES...

At 209 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Westbend to near Stanford. Movement
was east at 35 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Richmond, Danville, Stanford, Lancaster, Harris Ferry, Mccreary,
Berea, Junction City, Crab Orchard and Hustonville.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3792 8399 3786 8401 3787 8403 3784 8400
      3785 8406 3782 8407 3785 8408 3782 8412
      3781 8408 3778 8411 3777 8408 3767 8410
      3754 8435 3748 8442 3748 8445 3744 8448
      3750 8497 3793 8423 3795 8398 3793 8397
TIME...MOT...LOC 1809Z 262DEG 29KT 3795 8404 3756 8469

SCHOETTMER
Special weather statement, Aug 22, 4:13 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Louisville KY
313 PM CDT TUE AUG 22 2017

INZ089-KYZ023-024-026-222045-
Perry-Hancock-Ohio-Breckinridge-
313 PM CDT TUE AUG 22 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN PERRY...
HANCOCK...CENTRAL BRECKINRIDGE AND NORTHERN OHIO COUNTIES...

At 312 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Hawesville to near Calhoun. Movement was
east at 35 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Hardinsburg, Hawesville, Webster, Cannelton, Irvington, Cloverport,
Fordsville, Mcquady, Skillman and Goering.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3763 8695 3762 8692 3767 8682 3771 8687
      3774 8682 3779 8682 3784 8685 3783 8690
      3784 8691 3787 8691 3792 8685 3790 8628
      3789 8627 3753 8674 3755 8705
TIME...MOT...LOC 2012Z 276DEG 30KT 3792 8677 3761 8719

SCHOETTMER
Special weather statement, Aug 22, 4:20 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Louisville KY
420 PM EDT TUE AUG 22 2017

INZ090-KYZ025-028-222045-
Harrison-Meade-Hardin-
420 PM EDT TUE AUG 22 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HARRISON...
SOUTHEASTERN MEADE AND NORTH CENTRAL HARDIN COUNTIES...

At 420 PM EDT, a strong thunderstorm was located near Brandenburg,
moving east at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Brandenburg, Muldraugh, West Point, Ekron, Evans Landing, New Boston,
Rock Haven, Grahamton, Hughes Landing and Haysville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3804 8594 3801 8594 3801 8595 3800 8594
      3787 8594 3790 8628 3799 8629
TIME...MOT...LOC 2020Z 271DEG 28KT 3795 8623

SCHOETTMER
Special weather statement, Aug 22, 4:48 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Louisville KY
448 PM EDT TUE AUG 22 2017

KYZ029-222115-
Bullitt-
448 PM EDT TUE AUG 22 2017

...A STRONG THUNDERSTORM WILL AFFECT BULLITT COUNTY...

At 448 PM EDT, a strong thunderstorm was located 7 miles west of
Shepherdsville, moving east at 40 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Shepherdsville, Pioneer Village, Mount Washington, Hebron Estates,
Fox Chase, Ridgetop, Solitude, Bardstown Junction, Hobbs and
Smithville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3801 8551 3800 8551 3797 8552 3796 8553
      3796 8552 3794 8553 3791 8558 3788 8558
      3786 8561 3788 8584 3789 8584 3789 8581
      3792 8584 3803 8583 3808 8558 3807 8555
      3810 8546
TIME...MOT...LOC 2048Z 267DEG 35KT 3797 8586

SCHOETTMER
Special weather statement, Aug 22, 5:17 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Louisville KY
517 PM EDT TUE AUG 22 2017

KYZ029-038-039-045-046-222145-
Bullitt-Spencer-Washington-Nelson-Anderson-
517 PM EDT TUE AUG 22 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SPENCER...NORTHEASTERN
NELSON...SOUTHWESTERN ANDERSON...NORTH CENTRAL WASHINGTON AND EAST
CENTRAL BULLITT COUNTIES...

At 517 PM EDT, a strong thunderstorm was located 9 miles southwest of
Taylorsville, moving east at 45 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Taylorsville, Mount Washington, Bloomfield, Wakefield, Ridgetop,
Highgrove, Solitude, Wayside, Hobbs and Smithville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3805 8507 3782 8514 3790 8566 3803 8560
      3805 8513 3804 8510
TIME...MOT...LOC 2117Z 274DEG 41KT 3796 8550

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 1:53 PM EDTSpecial Weather StatementLMKAdair, Casey, Metcalfe, Taylor37 min
Aug 22, 2:09 PM EDTSpecial Weather StatementLMKGarrard, Madison36 min
Aug 22, 2:15 PM EDTSevere Thunderstorm WarningLMKMadison30 min
Aug 22, 4:13 PM EDTSpecial Weather StatementLMKBreckinridge, Hancock32 min
Aug 22, 4:20 PM EDTSpecial Weather StatementLMKMeade25 min
Aug 22, 4:35 PM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Meade25 min
Aug 22, 4:48 PM EDTSpecial Weather StatementLMKBullitt27 min
Aug 22, 5:17 PM EDTSpecial Weather StatementLMKSpencer28 min
Aug 22, 5:28 PM EDTSpecial Weather StatementLMKFayette, Woodford32 min
Aug 22, 5:55 PM EDTSevere Thunderstorm WarningLMKClark, Fayette16 min
Aug 22, 6:13 PM EDTSpecial Weather StatementLMKClark, Fayette, Woodford47 min
Aug 22, 6:27 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Jessamine33 min
Aug 22, 6:30 PM EDTAreal Flood AdvisoryLMKNicholas3 hr
Aug 22, 7:53 PM EDTAreal Flood AdvisoryLMKClark2 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.